Virginia, 2025

Tropical Storm in Virginia, August 21, 2025

August 21, 2025 · NWS AKQ · 2 events in 2 counties and zones

The center of Hurricane Erin stayed several hundred miles east of the Middle Atlantic coast on August 21, 2025. However, due the extremely large size of the cyclone with an expansive wind field, tropical storm force gusts occurred over the Atlantic, Chesapeake Bay, and far eastern and southeastern Virginia.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

The center of Hurricane Erin stayed several hundred miles east of the Middle Atlantic coast on August 21, 2025. However, due the extremely large size of the cyclone with an expansive wind field, tropical storm force gusts occurred over the Atlantic, Chesapeake Bay, and far eastern and southeastern Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 21, 1:02 AM EST, 58 minutes earlier.

Area forecast discussion, Aug 21, 1:02 AM EST, 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
202 AM EDT Thu Aug 21 2025

.SYNOPSIS...
Hurricane Erin will make its closest approach Wednesday night
and Thursday, before quickly moving farther out to sea Thursday
night into Friday. Local impacts will include large waves and
coastal flooding, dangerous rip currents, and breezy to windy
conditions along the coast and over the coastal waters. Cool
high pressure moves in behind Erin later in the week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 840 PM EDT Wednesday...

Key Messages:

- Lows in the 70s tonight with increasing winds at the coast.

Evening sfc analysis indicates a weak boundary draped across
the far northern edge of the FA with a cold front cutting
through West VA. Hurricane Erin, a Cat 2 as of the 8 PM
advisory update, is located approx. 300 mi SE of Currituck. It
is a rather large storm, though. The far outer edges of the
cloud shield have moved its way into the FA. Erin will continue
to push north overnight, its center well off the NC coast by
morning. Isolated showers will continue along the coast. Lows
tonight will be in the low 70s inland and the mid 70s at the
coast. NE winds will increase overnight, reaching 20-25 mph for
coastal areas by early morning, up to ~30 mph immediately near
the shore.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
As of 320 PM EDT Wednesday...

Key Messages:

- Tropical Storm Warnings from Duck, NC to Chincoteague, VA as
  well as the coastal waters, the Chesapeake Bay, and the lower
  James River

- Hurricane Erin is likely to stay offshore of the local area
  as it makes its closest approach Wednesday night into
  Thursday. However, impacts will happen well outside of the
  forecast cone, with large waves, strong rip currents, coastal
  flooding, and breezy conditions along the coast all possible.

Hurricane Erin continues to take the northeasterly turn Thursday as
it is influenced by the upper trough dipping into the East Coast.
The NHC forecast does have Erin strengthening again to
tonight/Thursday to a Cat 3 as its center passes by well offshore.
An occluded front will linger over the region with an anticyclonic
upper jet developing to the N of Erin. This will cause an expansion
of the wind field to the northwestern flank of the hurricane.
Therefore, windy conditions develop along the coast Thursday as some
drier air begins to arrive from the NW. The Tropical Storm Watch has
been upgraded to a Warning for Virginia Beach, Northampton, and
Accomack and continue for Currituck. Wind advisories are in place
for Camden and Pasquotank Counties in NC, Chesapeake,
Norfolk/Portsmouth, and Hampton/Poquoson in VA, and the Maryland
Beaches. All marine zones are in TS Warnings with the exception of
the upper tidal rivers. There will be a period of time early
Thursday morning where the RRQ could enhance some rain bands, but
overall the excessive rainfall/rainfall flooding threat is quite low
and dry air entrainment will occur as early as Thursday afternoon.
The main threats (in addition to wind along the coast) continue to
be coastal flooding, high waves/beach erosion, and dangerous rip
currents. That is covered in more detail below. Farther inland, a
northerly wind should gusts to 20-30 mph during the day Thursday,
and 35-40 mph closer to the coast. Continue to monitor the latest
from NHC in regards to Hurricane Erin.

Otherwise, temperatures will be lower Thursday and Friday with highs
in the upper 70s to lower 80s both days. Low temperatures cool from
the upper 60s to mid 70s Wednesday night to the low- mid 60s for
most Thu night.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
As of 320 PM EDT Wednesday...

Key Messages:

- Below normal temperatures with mostly dry conditions continue
  into next week.

- A cold front approaches Sunday with scattered showers and
  thunderstorms possible.

High pressure builds in from the north Friday night and slides
offshore Saturday. Dry and mostly clear/sunny conditions are
expected Friday night and Saturday with temperatures slightly below
normal with highs in the low to mid 80s after morning lows in the
lower/mid 60s. Much drier air will also be over the area (dewpoints
in the 60s and possibly upper 50s) which will make it feel more
comfortable. High pressure moves farther offshore Sunday, leading to
increasing temperatures and moisture. During the same timeframe,
another cold front will be moving into the Ohio Valley, eventually
crossing the local area later Sunday into Sunday night.
Additionally, weak low pressure may slide up the coast as well.
Scattered showers/tstms are possible Sunday afternoon as the front
approaches from the west (35-50% PoPs). Confidence continues to
increase in a more substantial trough digging in from the NW early
next week with below average temperatures and dry weather expected.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 200 AM EDT Thursday...

Hurricane Erin is tracking N off the Carolina coast as of 06z.
Meanwhile, a stationary front lingers from north-central VA to
the Delmarva. IFR/MVFR cigs are occurring along and N of this
boundary, with patchy MVFR cigs near the coast farther S. SBY is
currently IFR, with IFR cigs observed immediately N/NE of RIC.
IFR cigs are forecast to push S into RIC from 06-08z and
continue to ~14z, with IFR cigs persisting at SBY and
continuing to ~16z. RIC and SBY lift to MVFR after 14-16z. MVFR
cigs are expected to gradually develop and prevail at the
southeastern terminals through 08z, and persist much of the
day. Scattered showers are possible near the coast in SE VA/NE
NC later this morning into the aftn with the chc mainly 20-40%.
Therefore, PROB30 groups have been included for ORF, PHF, and
ECG. Conditions improve tonight with VFR conditions developing
as drier air arrives from the N as Hurricane Erin lifts NE
farther out to sea. A N wind is expected to range from 10-15kt
inland initially and 15-20kt with gusts to 25kt toward the
coast. The wind will steadily increase this morning as Erin
tracks NE off the coast. Expect a N wind of 10-15kt with gusts
to 20-25kt inland, and 20-25kt with gusts to 30-35kt closer to
the coast. A few gusts to 40kt are possible at ORF and ECG.

Dry and VFR conditions prevail Friday and Saturday. A chc of
showers/tstms returns Sunday and Monday ahead of and along a
cold front.

&&

.MARINE...
As of 345 PM EDT Wednesday...

- Tropical Storm Warnings remain in effect for the coastal
  waters, Chesapeake Bay, Currituck Sound, and lower James
  River. The most hazardous conditions are expected late tonight
  through Thursday.

- Dangerous seas of 10-20 ft and shoreline/dune erosion are likely
  on Thursday.

- Slowly improving conditions expected from Friday into the weekend.

High-end Category 2 Hurricane Erin, with maximum sustained winds of
95 kt/110 mph, is located about 335 miles SSE of Cape Hatteras this
afternoon. A diffuse frontal boundary has lifted north this
afternoon with most areas now reporting a E or ENE winds 5-10
kt. Seas have been variable today but have steadily increased to
5-6 ft with 7-10 ft noted not far south of the local waters.
Winds increase from S to N tonight, and especially Thursday
morning as the gradient tightens with the approach of Hurricane
Erin offshore.

The brunt of the marine impacts from Erin are still expected tonight
through most of Thursday as the storm passes several hundred miles
offshore. Despite the offshore track, the wind field is expected to
expand further and the extent of the tropical storm force winds will
be very large. This wind field is likely to pose a significant
marine threat and dangerous conditions are expected on the waters
and particularly over our ocean zones. NE winds increase to 15-25 kt
tonight with gusts to 25-35 kt (highest S) tonight. Sustained wind
speeds peak in the 25-35 kt range later Thursday morning into the
early portions of Thursday night as the wind direction becomes
N/NNE. Wind gusts of 40-45 kt are possible across all of our coastal
waters, the Currituck Sound, and Chesapeake Bay. Tropical Storm
Warnings remain in effect for all offshore zones as well as the
Chesapeake Bay, lower James River, and Currituck Sound. Sub-34
kt wind gusts are expected in the upper rivers so SCA headlines
continue from 05z/1 AM tonight to 11z/7 AM Fri. Slowly subsiding
winds are expected later Thursday night with a 20-25 kt N wind.
By Friday, wind speeds drop off to 15-20 kt, with 10-15 kt by
the afternoon in the Chesapeake Bay and rivers. Much calmer
winds prevail for the weekend, though elevated seas likely will
pose continued threats to small craft.

The other aspect will be the dangerous seas which will continue to
build tonight and especially Thursday as the hurricane makes its
closest approach and the wind field expands further. Seas build to 8-
13 ft tonight and then 13-18 ft Thursday. There is also some
potential for 20 ft seas out 20 nm Thursday. Waves/seas in the lower
bay and mouth of the bay should peak at 6-9 ft Thursday, with 4-6 ft
elsewhere in the bay and lower James. Slowly improving conditions
are expected by the weekend as Erin departs well offshore and
transitions into an extratropical cyclone, but long-period swell and
4-6 seas ft are expected through Sunday. Thus, an extended period of
Small Craft Advisories are likely on the coastal waters once the
wind hazards end and tropical storm headlines are dropped.

Rip Currents: With long-period (12-17s) swell building over the next
several days, the risk of rip currents will be high for the entire
week. These rip currents and nearshore breaking waves of 8+ feet
will lead to dangerous swimming conditions and swimmers should
remain out of the water.

&&

.TIDES/COASTAL FLOODING...
As of 940 PM EDT Wednesday...

Tidal anomalies have risen a bit this cycle across portions of
the Bay with slowly increasing NE winds this evening, and water
levels have been adjusted upward for the next high tide cycle
Thursday morning across the lower Bay, James River, and the
Ocean from Cape Charles south to Corolla as this will coincide
with the strongest onshore winds (from the NE). Note that there
was no need to change the headlines in these areas as Coastal
Flood Warnings were already in effect and with this being thr
lower of the 2 astro high tides, mostly minor flooding with
low-end moderate flooding is anticipated.

For all areas minus the upper Bay, the highest water levels are
expected to occur with the Thursday evening/overnight high tide
cycle. Widespread moderate flooding is anticipated at most
gauges, with major flooding forecast for some gauges along the
Atlantic coast/mouth of the Chesapeake Bay and in the Lynnhaven
vicinity of VA Beach. Opted to leave the Coastal Flood Watch in
place for areas north of the York River since the potential for
moderate flooding is focused from Thursday night onward, and
with lower confidence given strong northerly winds potentially
keeping water levels below moderate flood until Friday. Beyond
this, there could be a few high tide cycles that experience
minor or moderate flooding, as the high anomalies from Erin's
swell lingers. Coastal Flood Watches have been issued for the
bay side of the MD Eastern Shore late Friday into Saturday.
There is the potential that the upper Bay could see additional
flooding lasting into Sunday.

Additionally, significant beach erosion is likely due to the
extended duration of the large, breaking waves. A High Surf Advisory
is in effect for nearshore breaking waves of 8-14 ft through
Friday morning.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 4 AM EDT early this morning for
     MDZ021>023.
     Coastal Flood Watch from Friday afternoon through Saturday
     morning for MDZ021>023.
     Coastal Flood Advisory until 10 AM EDT this morning for MDZ024-
     025.
     Coastal Flood Warning from 5 PM this afternoon to 2 PM EDT
     Friday for MDZ024-025.
     High Surf Advisory until 7 AM EDT Friday for MDZ025.
     Wind Advisory from 10 AM this morning to midnight EDT tonight
     for MDZ025.
NC...Tropical Storm Warning for NCZ017-102.
     High Surf Advisory until 7 AM EDT Friday for NCZ102.
     Wind Advisory until 10 PM EDT this evening for NCZ015-016.
     Coastal Flood Warning from 6 AM this morning to 2 PM EDT
     Friday for NCZ102.
VA...Tropical Storm Warning for VAZ098>100.
     Coastal Flood Advisory until 10 AM EDT this morning for VAZ099-
     100.
     Coastal Flood Warning from 5 PM this afternoon to 2 PM EDT
     Friday for VAZ099-100.
     High Surf Advisory until 7 AM EDT Friday for VAZ098>100.
     Wind Advisory until 10 PM EDT this evening for VAZ095-097-525.
     Coastal Flood Warning from 6 AM this morning to 2 PM EDT
     Friday for VAZ098.
     Coastal Flood Advisory until 5 PM EDT this afternoon for
     VAZ075>078-083>086-518-520>522.
     Coastal Flood Watch from this afternoon through late Friday
     night for VAZ075>078-083>086-518-520>522.
     Coastal Flood Warning from 6 AM this morning to 5 PM EDT
     Friday for VAZ082-089-090-093-095>097-523>525.
MARINE...Tropical Storm Warning for ANZ630>634-638-650-652-654-656-658.
     Small Craft Advisory until 7 AM EDT Friday for ANZ635>637.

&&

SYNOPSIS...AJZ/RMM
NEAR TERM...AC/KMC
SHORT TERM...AJZ/AC/RMM
LONG TERM...AJZ/AC/RMM
AVIATION...AJZ
MARINE...RHR/SW
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Aug 20, 9:02 PM EST, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1002 PM EDT Wed Aug 20 2025

NCZ012>014-030>032-VAZ048-060>062-064>069-079>081-087-088-092-
509>517-519-220215-
Northampton-Hertford-Gates-Bertie-Chowan-Perquimans-Fluvanna-
Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George (including Hopewell and Petersburg)-Greensville-Sussex-
Southampton-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Western King and Queen-
1002 PM EDT Wed Aug 20 2025

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, north central Virginia,
south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ017-220215-
Western Currituck-
1002 PM EDT Wed Aug 20 2025

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ015-016-220215-
Pasquotank-Camden-
1002 PM EDT Wed Aug 20 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EDT THURSDAY...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-VAZ098-220215-
Eastern Currituck-Virginia Beach-
1002 PM EDT Wed Aug 20 2025

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EDT FRIDAY...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 6 AM EDT THURSDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WARNING IN EFFECT FROM 6 AM THURSDAY TO 2 PM EDT
FRIDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   High Surf Advisory.
   HIGH RIP CURRENT RISK.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   HIGH RIP CURRENT RISK.
   Tropical Storm Warning.
   Coastal Flood Warning.
   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-100-220215-
Accomack-Northampton-
1002 PM EDT Wed Aug 20 2025

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THURSDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EDT FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THURSDAY THROUGH
THURSDAY AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT FROM 5 PM THURSDAY TO 2 PM EDT
FRIDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Surf Advisory.
   HIGH RIP CURRENT RISK.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Surf Advisory.
   HIGH RIP CURRENT RISK.
   Tropical Storm Warning.
   Beach Hazards Statement.
   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>023-220215-
Dorchester-Wicomico-Somerset-
1002 PM EDT Wed Aug 20 2025

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ082-089-090-093-096-523-524-220215-
Charles City-Surry-James City-Isle of Wight-Suffolk-York-
Newport News-
1002 PM EDT Wed Aug 20 2025

...COASTAL FLOOD WARNING IN EFFECT FROM 6 AM THURSDAY TO 5 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for east central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ095-097-525-220215-
Norfolk/Portsmouth-Chesapeake-Hampton/Poquoson-
1002 PM EDT Wed Aug 20 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EDT THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 6 AM THURSDAY TO 5 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ024-220215-
Inland Worcester-
1002 PM EDT Wed Aug 20 2025

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 5 PM THURSDAY TO 2 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ075>078-083>086-518-520>522-220215-
Westmoreland-Richmond-Northumberland-Lancaster-New Kent-Gloucester-
Middlesex-Mathews-Eastern King William-Eastern King and Queen-
Western Essex-Eastern Essex-
1002 PM EDT Wed Aug 20 2025

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THURSDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

This Hazardous Weather Outlook is for east central Virginia,
eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Coastal Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-220215-
Maryland Beaches-
1002 PM EDT Wed Aug 20 2025

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THURSDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EDT FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THURSDAY THROUGH
THURSDAY AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO MIDNIGHT
EDT THURSDAY NIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 5 PM THURSDAY TO 2 PM EDT
FRIDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Surf Advisory.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Surf Advisory.
   HIGH RIP CURRENT RISK.
   Beach Hazards Statement.
   Wind Advisory.
   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 tropical storm. Local standard time, as filed.

Tropical Storm, Virginia Beach

When
August 21, 2:00 AM EST to 3:00 PM EST
Where
Virginia Beach forecast zone
Reported by
ASOS
Coordinates
36.738, -76.005 (the zone’s center; the record gives no point)

Although Hurricane Erin passed well offshore on August 21, the wind field was so large that northerly winds gusted to 35 to 45 miles per hour from 2 AM EST through 3 PM EST. The peak gust was 44 mph at 4:56 AM EST at the Virginia Beach ASOS and 43 mph at the Cape Henry NOS site around 5 AM EST.

Tropical Storm, Norfolk

When
August 21, 6:00 AM EST to 3:00 PM EST
Where
Norfolk forecast zone
Reported by
ASOS

Although Hurricane Erin passed well offshore on August 21, the wind field was so large that northerly winds gusted to 30 to 40 miles per hour from 6 AM EST until 3 PM EST. The peak gust was 40 mph around 9 AM EST at the Norfolk International Airport ASOS.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, August 2025The 2025 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291148, 1291149.